MAUDE Adverse Event Report: STRYKER GMBH TARGETING SLEEVE GAMMA4; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TARGETING SLEEVE GAMMA4; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 14200110
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The targeting sleeve movement of the gamma 4 was faulty.The targeting sleeve had come loose from the target device during operation due to the metal pin attached to the sleeve coming loose.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the reporter provided a picture of the sleeve with a protruded pin.The device inspection revealed the following: both the sleeve and the knob were returned.They can be properly assembled without any issue.Contrary to what has been reported, the pin is properly inserted upon visual inspection of the sleeve.It was not coming loose or popping out.The pin was gently pushed with normal force from the inside in order to observe any potential loosening, but it remained properly positioned.The returned sleeve was tested with a compatible and fully functional gamma4 targeting arm sample.The returned sleeve and the sample targeting arm could be assembled together properly, and worked as intended in several positions.Therefore, it was not possible to confirm the event upon the devices inspection.However, the reporter did provide a picture of the allegedly defective sleeve, in comparison to a fully functional one.It can be observed the pin is popping out towards the outside of the sleeve, explaining why the pin no longer engaged with the targeting arm: the event can therefore be confirmed.The pin must have been pushed back to its proper position before being send to the inspection site.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Since the sleeve was returned with a properly inserted pin and was tested to be fully functional, and in the absence of additional details, it is impossible to determine a root cause for the pin protrusion.Nevertheless, it is worth noting a non-conformity (nc) was triggered following previous similar events.Although no manufacturing issue was identified, a design change will be implemented to prevent such occurrence in the future.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TARGETING SLEEVE GAMMA4
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21566054
Report Number0008031020-2025-00392
Device Sequence Number9170599
Product Code HSB
UDI-Device Identifier07613327479911
UDI-Public07613327479911
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14200110
Device Lot NumberKP498371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age88 YR
Patient SexFemale